Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 24, 2002, 4:46 PM EST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2002, 4:46 PM EST (21:46 UTC)
- Expired
- Dec 24, 2002, 5:30 PM EST
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 3:20 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 24, 3:20 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION..COR WATCH WARNING SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EST TUE DEC 24 2002
CURRENTLY...A BUSY DAY WITH SQUALL LINE THAT IS PROGRESSING
SOUTHEAST THROUGH THE CWA. MANY SVR WARNINGS ISSUED WITH TOR REPORTS
OVER SE GA AND WIND DAMAGE REPORTED OVER NE FL. SQUALL LINE HAS
DIMINISHED IN STRENGTH AND HELICITY VALUES HAVE DECREASED AS WELL.
STILL STRONG FRONTAL BOUNDARY CONTS TO RAPIDLY PUSH EWD INTO FL
PANHANDLE. MID-UPPER LEVEL TROUGH WELL W OF FL. OVERCAST CONDS W OF
FRONT THROUGH MS VALLEY.
FORECAST...MODELS AGREE FRONTAL BOUNDARY WILL CROSS THE FORECAST
AREA OVERNIGHT WITH TEMPS PLUMMETING TO UPPER 40S AND LOWER 50S.
OCCASIONAL PERIODS OF LOW CLOUDS WILL LINGER THROUGH XMAS MORNING
WITH DECREASING CLOUDS IN THE AFTN. COLD ADVECTION AND CLOUDS WILL
HOLD DOWN HIGH TEMPS. WILL GO WITH COLDER MAV NUMBERS...MAYBE LOWER.
STRONG LOW WILL WRAP UP OFF THE MID ATLC AREA AND MOVE NE WITH
CENTRAL PRES LIKELY DROPPING TO 970S BY WED NIGHT. HIGH PRES WILL
BUILD OVER THE AREA THE REMAINDER OF THE WEEK WITH TEMPS ABOUT 8 TO
10 DEG BELOW NORMAL.
MARINE...SOUTHWEST WINDS 25 KT WILL SHIFTING AROUND TO NW AT 25 TO
30 KT...MAINLY OFFSHORE. TORNADO WATCH REMAINS IN EFFECT ST JOHNS CO
AND S.
EXTDD...UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OHIO VALLEY
LATE FRI INTO SAT KEEPING THICKNESSES RATHER LOW. HOWEVER...LATEST
GFS SOLUTION IS A LITTLE WARMER THAN PREVIOUS RUN. WILL MAINTAIN
TEMPS IN THE 50S MOST AREAS BUT ARND 60 FAR S ON SAT WITH WARMING
TREND AHEAD OF NEXT FRONT SUN AND MON. WILL INTRODUCE CHANCE SHOWERS
ON TUE...POSSIBLY STARTING MON NIGHT.
AMG BU 048/051 029/051 029 024-0
SSI BU 048/057 030/051 029 025-0
JAX BU 050/057 033/053 031 02510
SGJ BU 051/058 034/052 034 02610
GNV BU 051/058 032/054 030 02610
OCF BU 053/059 033/055 031 02710
.JAX...
FL...TORNADO WATCH UNTIL 7 PM FLC019-035-107-109-001-007-041-
075-083-125
SCA FERNANDINA BEACH TO FLAGLER BEACH.
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
SHASHY/CAMP/PETERSONHazardous weather outlook, Dec 24, 1:48 PM EST, 2 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EST TUE DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A NEW TORNADO WATCH IS IN EFFECT UNTIL 7 PM EST FOR PORTIONS OF NORTHEAST FLORIDA. IN NORTHEAST FLORIDA THIS WATCH INCLUDES UNION...CLAY...FLAGLER...PUTNAM...ST JOHNS...ALACHUA...BRADFORD... MARION...AND GILCHRIST COUNTIES. THE TORNADO WATCH ALSO INCLUDES THE ADJACENT COASTAL WATERS OF NORTHEAST FLORIDA FROM ST JOHNS COUNTY SOUTHWARD. RADARS SHOW A LINE OF STORMS OVER NORTH FLORIDA MOVING EAST TO SOUTHEAST AT 35 TO 40 MPH WITH STRONG WINDS AND THE POTENTIAL TO PRODUCE TORNADOES. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. MARINERS...YOU ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO... COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER EVENT. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORNING FREEZING TEMPERATURES ARE POSSIBLE THURSDAY THROUGH SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Dec 24, 11:37 AM EST, 5 hours 9 minutes before
FLZ021-022-241730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA AND SUWANNEE COUNTIES... AT 1137 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF LIVE OAK...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE OAK...MCALPIN...HOUSTON...WELLBORN...SUWANNEE VALLEY AND WINFIELD THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Dec 24, 11:49 AM EST, 4 hours 57 minutes before
FLZ020-241715- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1149 AM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT HAMILTON COUNTY... AT 1149 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...OR ABOUT 12 MILES EAST OF SUWANNEE SPRINGS...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL THE COUNTY THROUGH 1215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Dec 24, 12:00 PM EST, 4 hours 46 minutes before
FLZ023-030-241800- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT BAKER AND UNION COUNTIES... AT NOON EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF TAYLOR...OR ABOUT 19 MILES SOUTHEAST OF FARGO...MOVING SOUTHEAST AT 30 TO 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...OLUSTEE AND SANDERSON THROUGH 100 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Dec 24, 12:52 PM EST, 3 hours 54 minutes before
FLZ036-241830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1252 PM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY... AT 1252 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF GAINESVILLE AIRPORT...OR ABOUT 8 MILES NORTH OF GAINESVILLE...MOVING NORTHEAST AT 25 TO 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 130 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM. SHASHY
Special weather statement, Dec 24, 2:00 PM EST, 2 hours 46 minutes before
FLZ032-033-037-242000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING CLAY...PUTNAM AND ST JOHNS COUNTIES THROUGH 3 PM EST... AT 200 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES EAST OF SOUTH PONTE VEDRA BEACH TO 4 MILES NORTHWEST OF SPUDS TO 3 MILES SOUTH OF LAKE GENEVA...OR ALONG A LINE EXTENDING FROM GUANA RIVER STATE PARK TO 5 MILES NORTH OF HASTINGS TO MELROSE...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILANO BEACH...ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...ST. AUGUSTINE...SPUDS...PUTNAM HALL AND PALATKA THROUGH 300 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A TORNADO WATCH REMAINS IN EFFECT. REMAIN ALERT FOR POSSIBLE WARNINGS. SANDRIK
Special weather statement, Dec 24, 4:16 PM EST, 30 minutes before
FLZ040-242200- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL AFFECT MARION COUNTY THROUGH 5 PM... AT 412 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS DEVELOPING FROM NEAR FORT MCCOY TO RAINBOW LAKE ESTATES. INDIVIDUAL STORMS ARE MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE STRONGEST STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 700 PM FOR THIS AREA. TORNADOES CAN DEVELOP WITH LITTLE OR NO WARNING IN THUNDERSTORMS. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:56 AM EST | Severe Thunderstorm Warning | JAX | 49 min | |
| Dec 24, 10:04 AM EST | Severe Thunderstorm Warning | JAX | 56 min | |
| Dec 24, 10:21 AM EST | Severe Thunderstorm Warning | JAX | 54 min | |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | JAX | 40 min | |
| Dec 24, 11:25 AM EST | Severe Thunderstorm Warning | JAX | 50 min | |
| Dec 24, 11:45 AM EST | Special Marine Warning | JAX | 3 hr | |
| Dec 24, 11:58 AM EST | Severe Thunderstorm Warning | JAX | 47 min | |
| Dec 24, 12:28 PM EST | Tornado Warning | JAX | Suwannee | 92 min |
| Dec 24, 12:35 PM EST | Flash Flood Warning | JAX | Suwannee | 115 min |
| Dec 24, 12:53 PM EST | Tornado Warning | JAX | Duval | 22 min |
| Dec 24, 12:55 PM EST | Tornado Warning | JAX | Suwannee | 50 min |
| Dec 24, 12:59 PM EST | Tornado Warning | JAX | Alachua, Bradford | 46 min |
| Dec 24, 1:01 PM EST | Tornado Warning | JAX | Columbia, Union | 59 min |
| Dec 24, 1:12 PM EST | Tornado Warning | JAX | Clay | 48 min |
| Dec 24, 1:55 PM EST | Special Marine Warning | JAX | 2 hr | |
| Dec 24, 10:08 AM EST | Tornado Warning | JAX | Coffee | 97 min |
| Dec 24, 10:15 AM EST | Tornado Warning | JAX | Atkinson | 30 min |
| Dec 24, 10:23 AM EST | Tornado Warning | JAX | Jeff Davis | 67 min |
| Dec 24, 10:28 AM EST | Tornado Warning | JAX | Clinch | 32 min |
| Dec 24, 10:38 AM EST | Tornado Warning | JAX | Bacon | 67 min |
| Dec 24, 10:45 AM EST | Tornado Warning | JAX | Ware | 90 min |
| Dec 24, 10:50 AM EST | Tornado Warning | JAX | Appling | 100 min |
| Dec 24, 11:01 AM EST | Tornado Warning | JAX | Clinch, Ware | 89 min |
| Dec 24, 11:17 AM EST | Tornado Warning | JAX | Charlton | 118 min |
| Dec 24, 11:26 AM EST | Tornado Warning | JAX | Brantley, Pierce | 34 min |
| Dec 24, 11:34 AM EST | Tornado Warning | JAX | Wayne | 2 hr |
| Dec 24, 11:39 AM EST | Tornado Warning | JAX | Camden, Glynn | 2 hr |
| Dec 24, 12:02 PM EST | Tornado Warning | JAX | Camden | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.